PDA

View Full Version : Procardia XL for Reynaud's



brandichi
12-08-2009, 10:47 AM
This isn't directly lupus related, but I thought I would share. My rheumy put me on Procardia XL to help with the Reynaud's, and I was very hesitant at first. Actually, a cardiologist I saw last year prescribed it too, but I refused to do it since my chest pain was from the lupus, not the heart, and I was afraid of taking what I knew was a 'heart pill'. So anyway, this time because I do trust my rheumy, and the Reynaud's was already driving me insane and it's just early December, I caved.

What a huge difference so far!!!

I am still wearning super warm fuzzy slipper-like socks to work every day, but I don't think I even really need to anymore! My toes don't get as cold and my hands aren't turning red, white and blue or freezing. Even better, it seems to be giving me more energy somehow. The information that came with it says it could cause "giddiness" and, well, yeah. Yesterday when I greeted the kids in my class, they asked what was wrong because I was SO happy! :) No other side effects except a mild headache the first couple days and my face tends to get more flushed occasionally, but nothing I can't cover with makeup and it goes away after a while. It sort of blends in with the butterfly rash anyway...

Anyway, just thought I'd put it out there in case any of you are like me and have Reynaud's along with SLE - might be something to discuss with your doctor.

Angel Oliver
12-08-2009, 11:15 AM
OH wow my friend.Im so glad it is helping you.Ive never been prescribed anything as yet for my Reynards.....still fighting for most thigs still.But thats given me hope knowing there is something out there that actually helps.Im so happy for you.Think of you and little Brandi often.

Lots of love
Amanda.xxxxx

debbie-b
12-08-2009, 11:29 AM
Hi Sheryl,

I am glad this medi is helping you.
Wow, having happyness as a side effect, I take that over vomiting, anytime.

Debbie

ritzbit
12-08-2009, 01:20 PM
Im glad you've found something that works =)

I might ask my doctor about that. She has me on Norvasc and it does basically nothing and I've been on it for almost a year now. My hands and toes are numb alot at school, which isnt good when trying to write alot lol

I agree that the giddiness would not at all be a bad side effect lol

brandichi
12-10-2009, 10:48 AM
Thanks, Amanda, debbie-b, and Ritzbit. I still can't believe it - I am so much happier than I was, and I was really really depressed the entire month of November!! The only difference is the Procardia XL, and now I wish I had gone on it ages ago!

Amanda, I think of you so often, and I've missed you!! Hope all is well with you, Jess, and the cats. I'll write to you soon so we can catch up. :cute:

mountaindreamer
12-14-2009, 07:28 AM
hi brandichi, so glad you are getting great results with Procardia. My dr. won't put me on any med for raynauds because of the lupus meds i am on. I saw my dermatologist about it, and she was concerned about mixing the meds.

Enjoy your giddiness.....what fun.

Angel Oliver
12-14-2009, 07:40 AM
ahhhh and me you too.xxxxxxxx

BonusMom
12-14-2009, 07:41 AM
I have Raynaud's something terrible and will ask about Procardia based on your success. I'll take a heaping dose of giddiness/happiness as I, too, have been depressed of late. Sounds like a great remedy!